I am a M31, 288 lbs, been using CPAP for over 3 years with good results. I’ve been having some foot pain recently, so I went to a foot specialist this week and was diagnosed with plantar fasciitis on my left foot. They prescribed a steroid, which I’m supposed to take for 6 days.

After day one (Thursday), I noticed I had at least one apnea event as I was trying to get to sleep. Eventually, I was able to get to sleep and was able to sleep through the night (CPAP app registered 100% score). It’s not uncommon for me to have an event or two as I’m drifting off to sleep, so I didn’t think much of it.

I have now completed the second full day of the steroid, and my sleep situation is much worse tonight. Anytime I start to dose off, I wake up shortly thereafter, realizing my airway is completely blocked. Almost as if I’m not using the CPAP at all. I don’t appear to be snoring either; it is a 100% airway blockage. My lungs feel like they are really trying to inhale, but can’t. Goes away completely when I come to.

My question is, do we suspect the steroid could be causing this? It’s the only thing I can think of that’s changed within the last couple of days. I had to take the same steroid for a sinus infection I had last year and I remember it giving me heart palpitations then. I feel like I’m starting to have that again this time too.

Any thoughts on how I can get some sleep? I’m obviously thinking about discontinuing the steroid, but I don’t want to rule out any other possible causes. Thank you.

submitted by /u/CrowT-Robot
[link] [comments]

Skip to content